Alert archive / Michigan / Beach Hazards Statements in 2017
Beach Hazards Statement 10, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Aug 17, 2017, 4:11 AM EDT for Schoolcraft County, Michigan. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2017, 4:11 AM EDT (08:11 UTC)
- Expired
- Aug 17, 2017, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550 WHUS43 KMQT 170811 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 411 AM EDT THU AUG 17 2017 MIZ014-180000- /O.NEW.KMQT.BH.S.0010.170817T0811Z-170818T0000Z/ SOUTHERN SCHOOLCRAFT- 411 AM EDT THU AUG 17 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS, WHICH IS IN EFFECT THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE SHORELINES OF UPPER MICHIGAN. * STRONG RIP CURRENTS: EXPECTED. * STRONG OUTLET CURRENTS: EXPECTED. LOCATIONS/IMPACTS FOR SOUTHERN SCHOOLCRAFT COUNTY: CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR LAKEVIEW PARK AND NEAR SEUL CHOIX POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS, NEAR SHORELINE STRUCTURES, AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ JLB
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 1:22 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 17, 1:22 AM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Marquette MI 122 AM EDT Thu Aug 17 2017 .SHORT TERM...(This evening through Thursday) Issued at 351 PM EDT WED AUG 16 2017 A fairly active period of weather is expected over the next 24-36 hours a strong late summer low pressure crosses Upper Michigan. After mostly dry conditions this evening, decent moisture transport ahead of the main low will push a shield of moderate to heavy rain with embedded storms northeastward across the CWA late tonight through Thursday morning. Rainfall rates of 0.5in/hr will be possible within this shield of rain. Guidance continues to latch on to a narrow dry slot spreading over the west half behind the main shield of rain. With plenty of low- level moisture around, do not think this will be enough to cause considerable clearing. However, some breaks in the clouds are expected late morning into early afternoon. Shower activity will also likely diminish, and possibly even end, for a 3-5 hour window during this time across the west and central U.P. As the stacked low drifts across the west half in the afternoon, cloud cover and shower activity will increase. High mid-level lapse rates of 7C/km combined with ample low-level moisture under the cold core low will allow for MLCape values to increase to as much as 1000j/kg. With this set-up, pulse showers and some storms with heavy rain are expected. 0-6km shear of 20-25kts and freezing levels of 9- 10kft may allow for some small hail with the strongest showers/storms. Lastly, gusty SE winds are expected across the Keweenaw and east half of the CWA. Inland gusts to 25mph and shoreline gusts to 30mph are expected. This will produce a high swim risk for the beaches along Schoolcraft County. .LONG TERM...(Thursday night through Wednesday) Issued at 351 PM EDT WED AUG 16 2017 Thursday night through Friday: As the surface low slides from the central U.P. into Ontario through this time period, the associated upper-level trough will slide into the area. The combination of system forcing along with upslope flow and wrap-around moisture will allow rain showers and cloud cover to linger through Friday afternoon and early evening. Temperatures will be kept down with the added cloud cover and precipitation, allowing most areas to see highs only reaching into the mid to upper 60s with a 70 degree reading possible over south-central locations. In addtion, the tight pressur gradient between the extiting low and approaching high pressure center will allow for breezy condtions acorss much of the are through this time period. Saturday and Sunday: As the upper-level trough and surface low continue to shift eastward, upper level ridging and a suface high pressure system are expected to build across the Upper Great Lakes Region. This will allow winds to diminish across the area and allow skies to become clear to partly cloudy through the weekend. There may be a few afternoon showers that develop over the eastern U.P. on any lake breezes that develop; however, the coverage should remain isolated without any large scale systems impacting the area. Monday through the extended: The next area of broader troughing will shift eastward toward the Upper Great Lakes Monday afternoon through the extended. As this happens, a cold front is expected to shift into the area Monday afternoon and then slowly shift eastward into Tuesday afternoon. As moisture, forcing and instability increase along and ahead of the front, expect showers, thunderstorms and cloud cover to increase across the area Monday afternoon through Tuesday. The front will be east of the area on Wednesday allowing condtions to dry out a bit; however, the upper level trough axis nearby along with the potential for a shortwave passing through will allow for increased cloud cover and possibly some pop-up afternoon rain showers. Temperatures will be near normal for this time period. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 638 PM EDT WED AUG 16 2017 VFR conditions are expected at all sites through this evening. Then, a shield of SHRA will spread northeastward across all sites overnight through Thursday, resulting in deteriorating conditions at all sites. Conditions will drop to LIFR/VLIFR at all sites on Thu. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 351 PM EDT WED AUG 16 2017 Easterly winds will increase into Thursday across central and eastern Lake Superior as low pressure moves from the Central Plains to the Upper Great Lakes. Across western Lake Superior, east to northeast winds of 20-30 knots are expected through tonight, especially along the MN shore into Duluth. Some gale gusts to 35 knots will be possible across eastern Lake Superior Thursday afternoon. The winds will become NW on Friday as the low departs to the east, with 20-30 knots expected for the east half. Lighter winds, mostly under 20 knots, are expected over the weekend into early next week with high pressure over the region. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Kluber LONG TERM...KEC AVIATION...07 MARINE...Kluber
Hazardous weather outlook, Aug 16, 3:51 PM EDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 351 PM EDT Wed Aug 16 2017 MIZ001>007-009>014-084-085-171200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 351 PM EDT Wed Aug 16 2017 /251 PM CDT Wed Aug 16 2017/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Thunderstorms are possible overnight for the southwest half of the Upper Peninsula. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible across all of the area on Thursday and then only over central and eastern Upper Michigan Thursday evening. Heavy rainfall will accompany any of the thunderstorms. Some thunderstorms may be strong and produce small hail and gusty winds over the west half Thursday afternoon. Thunderstorms are also possible on Monday into Tuesday. A high swim risk is expected for Southern Schoolcraft county Thursday. A high swim risk is expected for Marquette and Alger County Friday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-171200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 351 PM EDT Wed Aug 16 2017 /251 PM CDT Wed Aug 16 2017/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight There is a slight chance of thunderstorms over far western Lake Superior late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible over all of Lake Superior on Thursday and then over southeast Lake Superior Thursday evening. Thunderstorms are also possible on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-171200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 351 PM EDT Wed Aug 16 2017 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Thursday afternoon and evening and again Monday into Tuesday. Some thunderstorms may be strong Thursday afternoon into Thursday evening, producing small hail and gusty winds. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. KEC
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:50 PM EDT | Small Craft Advisory | MQT | 26 hr |
Nearby
Beach Hazards Statements in Michigan, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.